MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS AND BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS AND BD MULTIGUARD¿ TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386811
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with wings and bd multiguard¿ technology would not activate.The following information was provided by the initial reporter, translated from spanish to english: when the nurse was cannulating, she refers that the security system did not activate.
 
Additional Manufacturer Narrative
H6: investigation summary our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of safety shield activation failure (catheter) was confirmed upon inspection of the photo.However, bd cannot confirm the cause of the failure to our manufacturing process since no sample was returned for evaluation.Based on device history record review, no abnormality was observed during the production of the affected batches.
 
Event or Problem Description

Brand Name
BD CATHENA¿ SAFETY IV CATHETER WITH WINGS AND BD MULTIGUARD¿ TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15928835
Report Number8041187-2022-00702
Device Sequence Number14548876
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public(01)00382903868117
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Model Number386811
Device Catalogue Number386811
Device Lot Number2203473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown